Tennessee, 2015Flood in Tennessee, March 13, 2015
March 13, 2015 · NWS MEG · 1 event in 1 county or zone
Subtropical moisture streamed north in advance of an upper level low pressure system. The ground was already saturated due to the melting of snow and ice from an earlier winter storm along with recent rainfall.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Subtropical moisture streamed north in advance of an upper level low pressure system. The ground was already saturated due to the melting of snow and ice from an earlier winter storm along with recent rainfall. Showers and isolated thunderstorms produced heavy rainfall across the area on March 12th and 13th resulting in flooding across parts of Northeast Arkansas and Northwest Tennessee.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Mar 13, 11:22 AM CST, 1 hour 58 minutes earlier.
Area forecast discussion, Mar 13, 11:22 AM CST, 1 hour 58 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
1222 PM CDT FRI MAR 13 2015
.UPDATE...
UPDATED TO INCLUDE THE 18Z AVIATION DISCUSSION BELOW.
JCL
&&
.DISCUSSION... /ISSUED 1006 AM CDT FRI MAR 13 2015/
CLOUDY SKIES COVER ALL OF THE FORECAST AREA THIS MORNING WITH
TEMPERATURES RANGING FROM THE MID 50S TO MID 60S. A LARGE AREA OF
LIGHT RAIN COVERS MUCH OF THE FORECAST AREA AS WELL. THERE IS
CURRENTLY NO THUNDERSTORMS IN THE AREA AND THE CLOSEST AREA OF
THUNDERSTORMS IS SOUTH OF THE MISSISSIPPI GULF COAST. IT APPEARS
THAT WHILE WE MIGHT SEE A THUNDERSTORM OR TWO THIS AFTERNOON WE
WILL NOT HAVE ANY SEVERE STORMS SO HAVE REMOVED MENTION OF IT IN
THE HWO. LOWERED HIGH TEMPERATURES A COUPLE OF DEGREES AS WELL.
ARS
&&
.AVIATION...
18Z TAF CYCLE (13/18Z-14/18Z)
LIFR TO IFR CONDITIONS WILL OCCUR THROUGHOUT THE PERIOD WITH
RAIN. WINDS THIS AFTERNOON SE 10-13 KTS AND GUSTY. WINDS
TONIGHT DIMINISHING TO 5-8 KTS AND TURNING S...THEN SW LATE
TONIGHT. WINDS AT KJBR BECOMING NORTHERLY 7 KTS AFTER 14Z/12Z WITH
PASSAGE OF A COLD FRONT.
JCL
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLOOD WATCH THROUGH SATURDAY MORNING FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...FLOOD WATCH THROUGH SATURDAY MORNING FOR DUNKLIN-PEMISCOT.
MS...FLOOD WATCH THROUGH SATURDAY MORNING FOR ALCORN-BENTON MS-
COAHOMA-DESOTO-LAFAYETTE-MARSHALL-PANOLA-PRENTISS-QUITMAN-
TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-YALOBUSHA.
TN...FLOOD WATCH THROUGH SATURDAY MORNING FOR BENTON TN-CARROLL-
CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-
HARDIN-HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-
MCNAIRY-OBION-SHELBY-TIPTON-WEAKLEY.
&&Hazardous weather outlook, Mar 13, 8:53 AM CST, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
953 AM CDT FRI MAR 13 2015
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-141700-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
953 AM CDT FRI MAR 13 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
A FLOOD WATCH REMAINS IN EFFECT ACROSS A LARGE PORTION OF THE MID
SOUTH THROUGH TONIGHT. WIDESPREAD SHOWERS AND THUNDERSTORMS WILL
PRODUCE HEAVY RAINFALL AMOUNTS BETWEEN 1 AND 2 INCHES WITH ISOLATED
HIGHER AMOUNTS. THIS MAY LEAD TO AREAS OF FLOODING...ESPECIALLY
ALONG STREAMS AND RIVERS THAT ARE ALREADY NEAR OR ABOVE FLOOD
STAGE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT ANY DAMAGE FROM FLOODING TO THE
NATIONAL WEATHER SERVICE IN MEMPHIS TENNESSEE.
In the hours before
Local storm report, Mar 13, 12:58 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
158 PM CDT FRI MAR 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM FLASH FLOOD 1 WNW DYERSBURG 36.04N 89.40W
03/13/2015 DYER TN PUBLIC
SIX INCHES OF STANDING WATER ON UPPER FINLEY ROAD JUST
WEST OF THE CITY CENTER
&&
AJCFlood, Dyer
- When
- March 13, 1:20 PM CST to 5:30 PM CST
- Where
- Dyer County, 1.3 mi W of Jenkinsville to 1.35 mi WNW of Jenkinsville
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 36.053, -89.443
Heavy rain producing flooding near Dyersburg. Upper Finley Road just west of the city center was covered with six inches of standing water.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Currents in Florida, March 13 to 15, 20152 deaths · 6 injured · 3 events
- Flooding in Illinois, March 13 to 31, 20151 death · $10,000 · 5 events
- Flooding in Kentucky, March 13 to 16, 2015$40,000 · 2 events
- Flood and Heavy Rain in Illinois, March 13 to 15, 2015$30,000 · 6 events
- Flooding in Ohio, March 13 to 16, 2015$30,000 · 2 events
- Flooding in Arkansas, March 13 to 31, 20159 events
- Flooding in Missouri, March 13 to 14, 20159 events
- Flooding and Heavy Rain in Missouri, March 13 to 15, 2015$5,000 · 8 events
- Flooding in Arkansas, March 13, 20156 events
- Flooding and Heavy Rain in Kentucky, March 13 to 14, 20153 events
- Heavy Rain in Indiana, March 13 to 14, 20153 events
- Flooding in Arkansas, March 13, 20152 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 567572.